Can you die from an ibuprofen overdose?

Answer

You can die from an ibuprofen overdose. Even over-the-counter versions of the drug can cause multisystem organ failure and death when ingested in large quantities.

Ibuprofen, a non-steroidal anti-inflammatory drug (NSAID), is available in prescription strength and non-prescription strength forms under the brand names Advil and Motrin. Fatal overdoses are rare, but medical attention for a suspected overdose is crucial to prevent organ failure and death, according to the National Institutes of Health (NIH).

Contact the poison control center at 800-222-1222, or call 911 if someone displays the following symptoms after ingesting ibuprofen:

  • Blurred vision or ringing in the ears
  • Heartburn, nausea, vomiting or diarrhea
  • Stomach pain
  • Breathing difficulties
  • Headache, confusion or incoherence
  • Drowsiness, unsteadiness or coma
  • Seizures

Be prepared to provide emergency personnel with the patient's details and information about the product ingested, including the strength, the quantity taken and the time it was taken.

Reference:
Q&A Related to "Can you die from an ibuprofen overdose?"
Consequences of Ibuprofen overdose: According to
http://www.chacha.com/question/how-long-will-it-ta...
Seek medical attention for all suspected or confirmed overdoses of any medication.
http://wiki.answers.com/Q/What_if_you_overdose_on_...
Use a more reliable source than Yahoo Answers for your essay bud.
http://answers.yahoo.com/question/index?qid=201001...
Not medical advice: The maximum healthy amount of ibuprofen for adults is 200-400 milligrams or 1200 mg/day. If taking more, it can cause overdose.
http://www.kgbanswers.com/how-many-ibuprofen-table...
Explore this Topic
A person can die from an overdose of advil, especially if the overdose is part of a cycle of repeated overdoses. Advil is the brand name for ibuprofen which is ...
An overdose on Ibuprofen can cause some serious stomach upset. A doctor will need to evaluate this overdose. If it is severe enough, the stomach is likely to be ...
It is possible to die from an overdose of Seroquel. Seroquel or Quetiapine is mainly prescribed to treat schizophrenia, bipolar disorder, major depressive disorder ...
About -  Privacy -  Careers -  Ask Blog -  Mobile -  Help -  Feedback  -  Sitemap  © 2014 Ask.com